Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 23, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 7, 2006, 4:38 AM CDT for 5 counties in North Dakota. It took effect at Sep 7, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 4:38 AM CDT (09:38 UTC)
- In effect from
- Sep 7, 2006, 1:00 PM CDT
- Expired
- Sep 7, 2006, 6:57 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 070938 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CDT THU SEP 7 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR VERY LOW HUMIDITIES AND BREEZY WINDS UP TO 20 MPH OVER NORTHWEST NORTH DAKOTA... .A WEAK TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY. IN ITS WAKE...COOL HIGH PRESSURE WILL PUSH SOUTH INTO THE FORECAST AREA...BRINGING NORTH WINDS OF 15 TO 20 MPH ACROSS NORTHWEST NORTH DAKOTA BY MID AFTERNOON. CONTINUED WARM TEMPERATURES IN THE LOW TO MID 80S WILL CREATE AFTERNOON RELATIVE HUMIDITY VALUES AROUND 15 PERCENT...POSSIBLY LOWER. IN ADDITION...LACK OF RECENT RAINFALL HAS BROUGHT FUEL MOISTURE CONTENT OF LIGHTER FUELS TO CRITICAL LEVELS. AS A RESULT OF THE EXPECTED WEATHER AND DRY FUELS...THE POTENTIAL FOR EXPLOSIVE WILDFIRE GROWTH WILL EXIST ACROSS THE NORTHWEST TODAY. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-002-009-010-017-071745- /O.NEW.KBIS.FW.W.0023.060907T1800Z-060908T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 438 AM CDT THU SEP 7 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WILL DEVELOP THIS AFTERNOON. TEMPERATURES WILL WARM UP TO THE LOW TO MID 80S...DROPPING AFTERNOON RELATIVE HUMIDITIES TO AROUND 15 PERCENT...RESULTING IN RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
2 follow-up statements
000 WWUS83 KBIS 072037 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 337 PM CDT THU SEP 7 2006 ...A RED FLAG WARNING IS IN EFFECT EARLY THIS AFTERNOON FOR VERY LOW HUMIDITIES AND BREEZY WINDS UP TO 20 MPH OVER NORTHWEST NORTH DAKOTA... .A WEAK TROUGH OF LOW PRESSURE FROM MINOT TO WILLISTON WILL MOVE THROUGH THE REGION THIS EVENING. IN ITS WAKE...COOL HIGH PRESSURE WILL PUSH SOUTH INTO THE FORECAST AREA...BRINGING NORTH WINDS OF 15 TO 20 MPH ACROSS NORTHWEST NORTH DAKOTA UNTIL SUNDOWN. CONTINUED WARM TEMPERATURES IN FROM 75 TO 85 WILL CREATE RELATIVE HUMIDITY VALUES AROUND 15 PERCENT...POSSIBLY LOWER. IN ADDITION... LACK OF RECENT RAINFALL HAS BROUGHT FUEL MOISTURE CONTENT OF LIGHTER FUELS TO CRITICAL LEVELS. AS A RESULT OF THE EXPECTED WEATHER AND DRY FUELS...THE POTENTIAL FOR RAPID WILDFIRE GROWTH WILL EXIST ACROSS THE NORTHWEST TODAY. NDZ001-002-009-010-017-080000- /O.CON.KBIS.FW.W.0023.000000T0000Z-060908T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 337 PM CDT THU SEP 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHERLY WINDS AROUND 20 MPH WILL DEVELOP THIS AFTERNOON. TEMPERATURES WILL WARM UP TO THE LOW TO MID 80S...DROPPING AFTERNOON RELATIVE HUMIDITIES TO AROUND 15 PERCENT...RESULTING IN RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 072357 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 657 PM CDT THU SEP 7 2006 ...RED FLAG WARNING FOR NORTHWEST NORTH DAKOTA HAS BEEN CANCELLED... .THE LOW RELATIVE HUMIDITIES AND BREEZY NORTH WINDS IN THE WARNED AREA HAS SUBSIDED AS A COLD FRONT CONTINUES TO MOVE AWAY FROM THE REGION. HIGH PRESSURE WILL MOVE SOUTHWARD FROM CANADA TONIGHT AND ALLOW FOR HIGHER RELATIVE HUMIDITIES AND LESS BREEZY CONDITIONS. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. NDZ001-002-009-010-017-080100- /O.CAN.KBIS.FW.W.0023.000000T0000Z-060908T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 657 PM CDT THU SEP 7 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. THE LOW RELATIVE HUMIDITIES AND BREEZY NORTH WINDS IN THE WARNED AREA HAS SUBSIDED AS A COLD FRONT CONTINUES TO MOVE AWAY FROM THE REGION. HIGH PRESSURE WILL MOVE SOUTHWARD FROM CANADA TONIGHT AND ALLOW FOR HIGHER RELATIVE HUMIDITIES AND LESS BREEZY CONDITIONS. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ JENSEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 7, 3:15 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 7, 3:15 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU SEP 7 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... THE MAIN FORECAST HIGHLIGHTS IN THE SHORT TERM WILL BE FIRE WEATHER CONCERNS NORTHWEST THIS AFTERNOON...AND COOLER TEMPERATURES ENVELOPING THE NORTHERN PLAINS FRIDAY AND INTO THE WEEKEND. CURRENTLY...WEAK HIGH PRESSURE OVER THE REGION UNDER NORTHWEST FLOW ALOFT...CREATING MAINLY CLEAR SKIES. A SURFACE TROUGH OVER SOUTH CENTRAL CANADA ATTM IS STILL FORECASTED TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. LOOKING AT CURRENT OBS AND SATELLITE...BEST PRESENT DYNAMICS APPEAR TO BE OVER NORTHERN MANITOBA MOVING INTO WESTERN ONTARIO...EVENTUALLY CONTINUING PUSHING SOUTH AND EAST AS TODAY PROGRESSES. THIS WOULD CONFIRM DAY SHIFTS THINKING AND MODEL GUIDANCE OF BEST LIFT AND DYNAMICS ASSOCIATED WITH THIS FRONT STAYING EAST OF THE COUNTY WARNING AREA TONIGHT...SO HAVE TAKEN OUT ALL WEATHER MENTION AFTER 0Z. FOR THIS LATE AFTERNOON THOUGH...DID ADD SLIGHT CHANCE THUNDER FAR SOUTHEAST. WRF AND GFS BOTH INDICATING 1000-1500 J/KG OF CAPE HERE...AS WELL AS SOME WEAK SURFACE FORCING IN PROXIMITY TO THE COLD FRONT BEFORE IT MOVES SOUTH INTO SOUTH DAKOTA THIS EVENING. BEHIND THE COLD FRONTAL PASSAGE TODAY...STRONG COOL HIGH PRESSURE WELL PUSH SOUTH...INCREASING WINDS FROM THE NORTH 15 TO 20 MPH ACROSS THE NORTHERN COUNTIES BY MID AFTERNOON. GFS AND WRF MODEL SOUNDINGS BOTH INDICATING 13-17KT WINDS MIXING DOWN AT ISN AND MOT...WITH LIGHTER VALUES AS YOU GO SOUTH. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE AROUND 15 TO 20 PERCENT ACROSS THE WEST AGAIN TODAY. THIS WOULD CREATE CRITICAL FIRE WEATHER CONCERNS DURING THE AFTERNOON ACROSS THE NORTHWESTERN COUNTIES WITH RED FLAG CRITERIA. ALTHOUGH MARGINAL...WILL GO AHEAD AND ISSUE A RED FLAG WARNING NORTHWEST DUE TO EXPECTED LOW HUMIDITIES AND WINDS OF 15 TO 20 MPH. INCREASED CLOUD COVER FOR TONIGHT WITH LOW CLOUDS ADVECTING INTO THE REGION. CURRENT SATELLITE IMAGERY SHOWING THIS AREA OF LOW CLOUDS ACROSS NORTHERN SASKATCHEWAN AND MANITOBA ATTM...WITH MODELS PROJECTING THIS AREA TO MOVE INTO THE CWA AROUND MIDNIGHT TONIGHT. COOL AND DRY HIGH PRESSURE WILL THEN DOMINATE THE WEATHER FRIDAY THOUGH SATURDAY. TEMPERATURES WILL BE MUCH COOLER THEN WHAT WE SAW THE PAST FEW DAYS...WITH HIGHS IN THE MID 60S TO LOW 70S AND LOWS FROM THE UPPER 30S INTO THE 40S. RETURN FLOW SATURDAY NIGHT STILL LOOKS TO BRING A SLIGHT CHANCE OF SHOWERS SOUTHWEST WITH DRY WEATHER EXPECTED ELSEWHERE. .LONG TERM...SUNDAY THROUGH WEDNESDAY... EXTENDED PERIOD APPEARS TO BE INFLUENCED BY A WEAK REX BLOCK OVER THE NORTHWEST QUADRANT OF THE US. GFS APPEARS NOW TO BE CLOSE TO THE EUROPEAN IN BLOCK PATTERN. THIS SHOULD GENERALLY BE A QUIET WEATHER PATTERN WITH LOW PROBABILITY OF PRECIPITATION AND MODERATE OR NEAR NORMAL TEMPERATURE PATTERNS. KEPT A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHWEST SUNDAY...OTHERWISE DRY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017. && NH/WAA
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.